Michigan, 2009

Winter Storm and Winter Weather in Michigan, March 10 to 11, 2009

March 10 to 11, 2009 · NWS MQT · 7 events in 7 counties and zones

An intense low pressure system lifting northeast from the Plains brought a wintry mix of precipitation and strong winds to portions of Upper Michigan from the 10th into the 11th.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An intense low pressure system lifting northeast from the Plains brought a wintry mix of precipitation and strong winds to portions of Upper Michigan from the 10th into the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 9, 10:38 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 9, 10:38 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1238 AM EDT TUE MAR 10 2009

UPDATED AVIATION DISCUSSION FOR 06Z TAF ISSUANCE

.UPDATE... ISSUED AT 1050 PM EDT

INCREASING LOW LEVEL MOISTURE TRANSPORT AND 295K-300K ISENTROPIC
LIFT IN THE WAA REGIME AHEAD OF THE UPPER MS VALLEY TROUGH SHOULD
BRING AREAS OF PCPN INTO SOUTH CNTRL UPPER MI BY LATE TONIGHT INTO
TUE MORNING. 00Z NAM AND RUC THERMAL PROFILES WITH A DEVELOPING WARM
950-850 MB LAYER SUGGEST POTENTIAL FOR SNOW TO MIX WITH FZRA.

&&

.SHORT TERM (TONIGHT AND TUESDAY)... ISSUED AT 457 PM EDT

FIRST PART OF THE SHORT TERM FORECAST IS THE QUIETEST WITH UPPER
LEVEL RIDGING IN CONTROL OF THE WEATHER. TAMDAR SOUNDINGS FROM
KESC...KIMT AND KSAW ALONG WITH 12Z SOUNDINGS FROM KGRB...KMPX ALL
SHOW VERY DRY AIR WHICH HAS TO BE OVERCOME FIRST BEFORE PCPN CAN
BEGIN.

UPPER AIR PATTERN CONSISTS OF A 500 MB TROUGH ACROSS THE WESTERN
U.S. WITH RIDGING ACROSS THE CENTRAL AND TROUGHING IN NEW ENGLAND.
THERE ARE A COUPLE SHORTWAVES OF IMPORTANCE IN THE WESTERN U.S.
TROUGH WITH ONE OVER CO AND ANOTHER OVER THE GREAT BASIN. THE ONE
OVER CO WILL AFFECT THE AREA TONIGHT AND FOR TUE AND THE GREAT BASIN
ONE WILL AFFECT THE AREA TUE NIGHT AND WED. NAM SHOWING SOME 850-500
MB Q-VECTOR CONVERGENCE TONIGHT WITH MOISTURE ARRIVING AFTER 06Z
TONIGHT. BOTH PARAMETERS STAY THROUGH TUE AND THE DYNAMICS GROW
STRONGER BY LATE TUE WITH THE NEXT SHORTWAVE OFF TO THE WEST. STRONG
ISENTROPIC LIFT AND PLENTY OF MOISTURE MOVE INTO THE CWA BY 12Z TUE
AND THESE STAY THROUGH 00Z WED ON NAM I290K-I305K SURFACES. GFS IS
SIMILAR TO THE NAM.

BASICALLY...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST.
PCPN LOOKS TO MOVE IN AFTER 06Z TONIGHT AND MORE TOWARDS 09Z AND HAD
A HARD TIME FIGURING OUT WHAT TYPE IT WAS GOING TO BE. LOOKING AT
SOUNDINGS AND THICKNESS VALUES...THEY PRETTY MUCH ALL POINT TO
SNOW/RAIN MIX ESPECIALLY TUE AFTERNOON WITH SNOW BEFORE IT. WILL GO
WITH THIS SCENARIO FOR NOW. THINK THE MAIN EVENT WILL HOLD OFF UNTIL
TUE NIGHT AND WED. WILL CONTINUE THE WINTER STORM WATCH AS WELL FOR
THE WEST WITH THE SNOW BECOMING HEAVIER IN THE AFTERNOON. DID NOT
MAKE TOO MANY CHANGES TO TEMPERATURES EITHER.

.LONG TERM (TUE NIGHT THROUGH MONDAY)

MAIN FORECAST CONCERN REGARDS THE STORM MOVING THROUGH TUE NIGHT AND
THE SURGE ARCTIC AIR FOLLOWING THE STORM FOR WED.

TUE NIGHT...THE 12Z ECMWF...GFS AND UKMET ALL PRETTY SIMILAR WITH
TRACK OF IMPRESSIVE NEG-TILT SHORTWAVE AND ASSOC DEEPENING SFC LOW
BRINGING IT RIGHT OVER CENTRAL UPR MI (KIMT-KMQT TRACK) TUE NIGHT
AND THEN QUICKLY LIFTING IT NE INTO NRN QUEBEC BY WED AFTERNOON.
MODELS INDICATE COUPLET UPR JET STRUCTURE AND 12HR 5H HEIGHT FALLS
OF AROUND 250 MB AHEAD OF THE SHORTWAVE OVER UPR MI ON TUE NIGHT.
BEST UPR DIV AND HEAVIEST DEFORMATION ZONE PCPN STILL APPEARS LIKE
IT WILL SET UP OVER DLH'S CWA AND OVER WRN LAKE SUPERIOR.

THE TRACK OF THE 850 MB LOW FROM THE 12Z ECMWF IS MORE WEST THAN THE
12Z GFS AND THIS WILL PLAY A ROLE IN THE TRACK OF THE HEAVIEST SNOW
AND PCPN TYPE. BOTH MODELS INDICATE HEAVIEST PCPN KIND OF LIKE THE
ECMWF 850 MB THERMAL FIELD WHICH WRAPS WARMER AIR FARTHER WEST
AROUND THE SYSTEM AND POTENTIALLY COULD SLIGHTLY DELAY ONSET OF
HEAVY SNOW OVER THE WEST AND AT SAME TIME...RAIN OR MIXED PCPN COULD
HANG ON A BIT LONGER OVER THE EAST HALF OF THE CWA TUE NIGHT. EVEN
SO...WET SNOW OF 6-10 INCHES IS STILL A GOOD POSSIBILITY OVER THE
WESTERN COUNTIES TUE EVENING...TRANSITIONING TO LAKE EFFECT SNOW AND
PROBABLE BLIZZARD CONDITIONS IN SOME AREAS LATE TUE NIGHT INTO WED
AS CAA (850 MB TEMPS FALLING TO -20C OR LOWER BY 12Z WED) AND ASSOC
MIXING RESULT IN STRONG WINDS AOA 40 MPH TO KICK IN BEHIND THE
SYSTEM. FOR NOW...WILL KEEP THE WINTER STORM WATCH GOING OVER THE
FOUR WRN COUNTIES. THERE IS STILL ENOUGH UNCERTAINTY WITH THE TRACK
OF THE 850 MB LOW AND ASSOC THERMAL STRUCTURE TO PREVENT WATCH FROM
BEING EXTENDED ANY FARTHER EWD. WILL LET THE MIDNIGHT SHIFT SORT OUT
DETAILS WITH WARNING/ADVISORY HEADLINES WHEN THE 00Z MODEL RUNS COME
IN. WOULD EXPECT MOST OF THE CENTRAL AND ERN COUNTIES MAY NEED SOME
SORT HEADLINE FOR EITHER SNOW/BLOWING SNOW OR FOR THE STRONG
WIND.

WED...COLD ADVECTION WILL SPREAD OVER THE ERN FCST AREA IN THE
MORNING AS 850 MB TEMPS FALL TO -20C OR LOWER. HIGH TEMPS WILL BE
REACHED EARLY FROM TUE NIGHT MINS AND THEN EXPECT SLOWLY FALLING
TEMPS THROUGH THE DAY WITH STIFF NORTH WINDS. WIND CHILLS ARE
EXPECTED TO FALL INTO THE TEENS BLO ZERO OVER MUCH OF THE WEST AND
CENTRAL COUNTIES. AS SYSTEM LIFTS QUICKLY NE DURING THE DAY STRONG
WINDS WILL TAPER OFF SOME LATE IN THE DAY. LAKE EFFECT WILL CONTINUE
DOWNWIND OF LAKE SUPERIOR IN NW FLOW WHERE THERE ARE ENOUGH BREAKS
IN THE ICE COVER. AGAIN...BLIZZARD CONDITIONS ARE LIKELY IN THE
MORNING OVER THE KEWEENAW.

WED NIGHT AND THU...COOLING CONTINUES INTO WED NIGHT WITH 850MB
TEMPS FALLING TO -22 TO -26C BY 12Z THU. ARCTIC HIGH STAYS TO THE
WEST...SO WINDS ARE NOT EXPECTED TO DECOUPLE. HOWEVER...TEMPS OVER
THE INLAND WEST HALF SHOULD BE ABLE TO DROP DOWN INTO THE SINGLE
DIGITS BELOW ZERO...DESPITE POTENTIAL LAKE EFFECT CLOUD COVER. WITH
THE WIND...WIND CHILLS COULD LOWER TO 15 TO 30 BELOW ZERO OVER THE
WEST HALF. A GRADUAL WARMING ALOFT IS PROGGED ON THU AS THE UPPER
TROUGH LIFTS OUT OF THE GREAT LAKES. HOWEVER...TEMPS SHOULD REMAIN
SUFFICIENTLY COLD FOR LAKE EFFECT...ASSUMING THERE IS OPEN WATER OR
THIN ICE. LOOK FOR HIGHS IN THE TEENS ON THU.

SOME LINGERING LES IS POSSIBLE THU NIGHT INTO FRI NIGHT OVER THE
KEWEENAW AND LAKE SUPERIOR IN WRLY FLOW. BY THE WEEKEND 850 MB TEMPS
SHOULD WARM ENOUGH TO ALLOW HIGHS TO REBOUND ANV FREEZING AND
POSSIBLY IN THE 40S COME SUNDAY. GFS AND CANADIAN ENSEMBLE MEMBERS
ALONG WITH OPERATIONAL ECMWF SHOW TROF APPROACHING FROM THE WEST ON
MONDAY SO INCLUDED A SLIGHT CHC POPS FOR RAIN/SNOW MIX ACROSS THE
CWA.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

EVEN WITH THE RIDGE SLIDING TO THE EAST...VERY DRY AIR AT MID AND
LOW LEVELS...PER TAMDAR AND 00Z KGRB SNDGS...WILL MAINTAIN VFR
CONDITIONS AT KCMX/KSAW THROUGH THE NIGHT. A WEAK SHORTWAVE TROUGH
APPROACHING FROM THE SW LATE IN THE NIGHT AND ASSOCIATED
WAA/ISENTROPIC LIFT THIS MORNING WILL BRING SOME -SN TO BOTH SITES.
AS LOW LEVEL MOISTURE INCREASES AND PCPN SPREADS NORTHWARD INTO
UPPER MICHIGAN TODAY...MVFR CONDITIONS IN THE MORNING ARE EXPECTED TO
GIVE WAY TO IFR CIGS/VSBY IN THE AFTERNOON WITH LIGHT SNOW AT KCMX
OR A MIX OF RAIN AND SNOW AT KSAW. WITH A DEEPENING LOW PRES CENTER
DEVELOPING INTO W CNTRL OR CNTRL UPPER MI THIS EVENING...MAINLY RAIN
WOULD BE EXPECTED AT KSAW WITH SNOW AT KCMX WITH IFR OR LIFR
CONDITIONS.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

NOTE...DUE TO EXTENSIVE ICE COVER ON ALL OF LAKE SUPERIOR...WAVE
HEIGHT FORECASTS HAVE BEEN OMITTED FROM THE FORECAST. WHEN LARGE
ENOUGH OPEN AREAS IN THE ICE COVER DEVELOP...WAVE HEIGHT FORECASTS
WILL RESUME.

MAIN FEATURE OF INTEREST DURING THIS FCST PERIOD CONTINUES TO BE LOW
PRESSURE THAT WILL TRACK FROM THE SOUTHERN PLAINS TUE MORNING TO
UPPER MICHIGAN/LAKE SUPERIOR TUE NIGHT AND TO JAMES BAY BY WED
AFTERNOON. THE LOW WILL BEGIN TO DEEPEN RAPIDLY AS IT PASSES OVER
AND TO THE NE OF THE UPPER GREAT LAKES...AND WITH A SHOT OF ARCTIC
AIR WRAPPING AROUND THE INTENSIFYING LOW...THIS SYSTEM WILL LIKELY
PRODUCE HIGH END GALES OVER WRN LAKE SUPERIOR TUE AFTERNOON INTO
WED. WHILE GALES ARE POSSIBLE OVER EASTERN LAKE SUPERIOR TUE NIGHT
AHEAD OF THE LOW...THE STRONGEST WINDS WILL OCCUR AFTER THE LOW
PASSES. EXPECT A PERIOD OF NW STORM FORCE WINDS VERY LATE TUE NIGHT
INTO WED AFTN OVER CENTRAL AND ERN LAKE SUPERIOR. WINDS WILL
GRADUALLY DIMINISH FROM W TO E WED AFTN/NIGHT. DID NOT MAKE THAT
MANY CHANGES TO GOING FORECAST.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR MIZ001>003-009.

LAKE SUPERIOR...
  STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
     FOR LSZ266-267.

  GALE WARNING FROM 2 PM EDT TUESDAY THROUGH 8 PM EDT WED
     EVENING FOR LSZ162-263.

  STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
     FOR LSZ264-265.

&&

SHORT TERM...07
AVIATION...JLB
MARINE...07
Hazardous weather outlook, Mar 9, 3:16 PM CST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
516 PM EDT MON MAR 9 2009

MIZ001>003-009-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
516 PM EDT MON MAR 9 2009 /416 PM CDT MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY WET HEAVY SNOW IS POSSIBLE LATE TUESDAY AFTERNOON INTO
TUESDAY NIGHT. VERY STRONG WINDS GUSTING ABOVE 40 MPH COULD
PRODUCE BLIZZARD CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY...AS
WELL AS WIND CHILLS BELOW ZERO. SEE THE LATEST WINTER WEATHER
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL...VISIBILITY AND WIND MAY BE NEEDED TUESDAY
NIGHT AND WEDNESDAY.

MIZ004>007-010>014-084-085-101200-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
516 PM EDT MON MAR 9 2009 /416 PM CDT MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL AFFECT WEST AND CENTRAL UPPER
MICHIGAN TUESDAY AFTERNOON THROUGH WEDNESDAY...BRINGING WITH IT A
MIX OF PRECIPITATION. IN ITS WAKE...STRONG WINDS AND LOWERING WIND
CHILLS ARE EXPECTED. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL AND WIND MAY BE NEEDED TUESDAY NIGHT AND
WEDNESDAY.

LSZ162-263-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
516 PM EDT MON MAR 9 2009 /416 PM CDT MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN LAKE
SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS ARE EXPECTED FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. SEE THE LATEST LAKE SUPERIOR FORECAST AND
MARINE WEATHER MESSAGE FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ264>267-101200-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
516 PM EDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS ARE POSSIBLE OVER NORTH CENTRAL LAKE SUPERIOR
TUESDAY NIGHT. STORM FORCE WINDS ARE POSSIBLE ON WEDNESDAY ACROSS
NORTH CENTRAL AND EASTERN LAKE SUPERIOR...FOLLOWED BY GALE FORCE
WINDS INTO WEDNESDAY EVENING. SEE THE LATEST LAKE SUPERIOR
FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

AJ/JLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm, 2 winter weather. Local standard time, as filed.

Winter Weather, Menominee

When
March 10, 3:00 AM CST to 11:00 AM CST
Where
Menominee forecast zone
Reported by
Trained Spotter
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

A spotter near Bagley reported three inches of wet snow while several other spotters across the southern part of the county reported freezing rain. Schools in Menominee were cancelled on the 10th.

Winter Storm, Ontonagon

When
March 10, 7:00 AM EST to March 11, 2:00 PM EST
Where
Ontonagon forecast zone
Reported by
COOP Observer
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

The observer four miles east of Silver City measured eight inches of snow in 24 hours. Northwest winds gusting near 40 mph at times also caused considerable blowing of snow reducing visibility to one-quarter mile at times. Ontonagon Schools were closed on the 11th due to the harsh winter weather.

Winter Storm, Alger

When
March 10, 8:00 AM EST to March 11, 2:00 PM EST
Where
Alger forecast zone
Reported by
COOP Observer
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

Three to four inches of snow over 24 hours were reported by several observers across Alger county. Very strong winds gusting over 40 mph also accompanied the snow across much of the county. The Great Lakes Observing Station at Grand Marais measured a wind gust to 70 mph at 520 am on the morning of the 11th. Superior Central Schools were closed on the 11th due to the harsh weather.

Winter Storm, Luce

When
March 10, 8:00 AM EST to March 11, 4:00 PM EST
Where
Luce forecast zone
Reported by
COOP Observer
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

The observer at Rainbow Lodge measured four inches of snow in 24 hours. Strong gusty northwest winds also caused some minor roof damage as well as reduced visibility in blowing snow.

Winter Weather, Gogebic

When
March 10, 7:00 AM CST to March 11, 7:00 AM CST
Where
Gogebic forecast zone
Reported by
COOP Observer
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

The observer in Ironwood measured five inches of snow in 24 hours. Northwest winds gusting to 30 mph at times also caused some lowered visibility in blowing snow.

Winter Storm, Northern Houghton

When
March 10, 8:00 PM EST to March 11, 2:00 PM EST
Where
Northern Houghton forecast zone
Reported by
COOP Observer
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

The observer at Twin Lakes reported six inches of snow in 12 hours. Northwest winds gusting at or above 40 mph also caused considerable blowing and drifting of snow throughout the county on the 11th. Visibility was reduced to one-quarter mile at times in snow and blowing snow at the Houghton County Airport and Houghton-Keweenaw County Schools were closed on the 11th.

Winter Storm, Keweenaw

When
March 10, 8:00 PM EST to March 11, 2:00 PM EST
Where
Keweenaw forecast zone
Reported by
COOP Observer
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

The observer at Mohawk measured four inches of snow in 12 hours. Northwest winds gusting above 40 mph also caused considerable blowing of snow reducing visibility to one-quarter mile at times. Houghton-Keweenaw County Schools were closed on the 11th due to the harsh winter weather.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159476, 159603, 159599, 159600, 159604, 159601, 159602.